Eigenvalue analysis of temperature distribution in composite walls


Oturanc G., Sahin A. Z.

INTERNATIONAL JOURNAL OF ENERGY RESEARCH, vol.25, no.13, pp.1189-1196, 2001 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 13
  • Publication Date: 2001
  • Doi Number: 10.1002/er.747
  • Title of Journal : INTERNATIONAL JOURNAL OF ENERGY RESEARCH
  • Page Numbers: pp.1189-1196
  • Keywords: composite walls, eigenfunction, eigenvalue, separation of variables, temperature distribution

Abstract

The transient heat conduction problem in two-layer composite wall is solved analytically using spectral analysis. Eigenvalues and corresponding eigenfunctions of the spectral problem for the temperature distribution in composite walls are analysed using the Rouche Theorem. The number of eigenvalues is obtained and the temperature distribution of this complicated problem is given by a formula with calculated eigenvalues. The analytical solution obtained is in explicit form and provides easy determination of temperature rise in heating and thawing applications of composite materials. Copyright (C) 2001 John Wiley & Sons, Ltd.